Hail, Webb
- When
- March 26, 2:40 PM CST
- Where
- Webb County, 1.23 mi W of Laredo Afb
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 27.530, -99.490
Thunderstorms developed across northeast Mexico in the afternoon hours, and became severe with supercell characteristics in a highly unstable environment. The severe storms crossed the Rio Grande River into Webb County and the Rio Grande Plains.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
Thunderstorms developed across northeast Mexico in the afternoon hours, and became severe with supercell characteristics in a highly unstable environment. The severe storms crossed the Rio Grande River into Webb County and the Rio Grande Plains. A few of the storms made it into the western Coastal Plains, but weakened as they encountered a more stable environment.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 26, 2:28 PM CST, 12 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
328 PM CDT MON MAR 26 2007
.SHORT TERM...COORD WITH SPC FOR WATCH BOX FOR WESTERN COUNTIES
UNTIL 10 PM. LINES OF CONVECTION EXPECTED TO DEVELOP AND MOVE
ACROSS THE WATCH AREA...WITH A FOCUS ON LARGE HAIL AND DAMAGING
WINDS. NO PLANS FOR ANY FLOOD WATCHES AT THIS TIME...ALTHOUGH I-35
CORRIDOR MAY SEE SOME LOCAL PONDING OF WATER FROM CURRENT ROUND OF
CONVECTION.
CONVECTION SHOULD MOVE ACROSS THE CWA THIS EVENING...LOSING PUNCH
AS WE LOSE DAYTIME HEATING. EXPECT MAIN ACTIVITY TO TAPER OFF
AFTER MIDNIGHT INTO TUESDAY MORNING AS UPPER LOW PUSHES EAST.
TUESDAY AND TURSDAY NIGHT LOOK DRY OUT AHEAD OF THE NEXT UPPER SYSTEM.
&&
.MARINE...CURRENT SCA LOOKS GOOD...EXPECT WINDS TO RELAX BELOW
ADVISORY CRITERIA AFTER SUNSET AND REMAIN JUST BELOW SCA LIMITS
THROUGH THE SHORT TERM.
&&
.AVIATION...TAFS TRACK CONVECTION PROGRESSING ACROSS THE CWFA THIS
AFTERNOON...WITH MVFR CIGS PERSISTING OVERNIGHT BEFORE BEGINNING
TO LIFT LATE MORNING TUESDAY.
&&
.LONG TERM (WEDNESDAY THROUGH SUNDAY)...MAIN ISSUES IN THE EXT
PERIODS WILL BE THE STRENGTH OF THE NEXT UPR SYSTEM...THE AMOUNT OF
PRECIP IT AND AN ASSOC FRONT WILL PRODUCE (THU-FRI) AND HOW MUCH
COOLING WE SEE BEHIND THIS FRONT. MODELS HAVE NOT BEEN IN VERY GOOD
AGREEMENT ON ANY OF THESE ITEMS OR CONSISTENT AND THIS IS LEADING TO
TRICKY FORECAST FOR THE END OF THIS WEEK. NORMALLY WOULD NOT JUST
JUMP ON LATEST GFS BAN WAGON...BUT 12Z RUNS ARE COMING MORE IN LINE
W/ THE CANADIAN AND ECM SOLNS SHOWING A LESS PROGRESSIVE AND DEEPER
SYSTEM EJECTING SLOWLY OUT OF NM ON FRI-SAT. THIS MEANS SLOWING
EVERYTHING DOWN SOMEWHAT W/ THE FROPA AND BEST POPS MORE INTO FRI
(LOWERED THU POPS). GFS DOES LOOK STRONGER AND DEEPER THAN OTHER MED
RANG MODEL THOUGH SO NOT TOTALLY BUYING BULLISH POPS FRI-FRI
NIGHT...BUT MOISTURE FIELDS LOOK GOOD AND FRONT LOOKS TO PROVIDE
DECENT MOISTURE CONVERGENCE...SO WILL SHOW SOLID CHC POPS THU
NIGHT-FRI NIGHT AND EVEN LIKELY POPS ACROSS NERN COS ON FRI WHICH
LOOKS BEST. THINK THE MAIN CONVECTIVE EVENT AND POSSIBILITY W/ MOST
HVY RAIN AND SVR WX WILL MAINLY OCCUR ACROSS NRN AND CEN TEX...BUT
ONCE AGAIN THE TAIL END OF STRONGER STORMS MAY DIP INTO INLAND
COASTAL PLAINS AREAS AND WILL SHOW BEST POPS THERE. TOO EARLY TO GET
CUTE MENTIONING THIS IN ZFP. COULD REALLY GO EITHER WAY STILL WITH S
TX REALLY GETTING HAMMERED OR W/ MOST CONVECTION WELL
NORTH...DEPENDING ON HOW STRONG THIS SYSTEM TURNS OUT SO STAY TUNED.
LOOKS LIKE VERY WINDY CONDITIONS W/ SCAS CAN BE EXPECTED AS THE
SYSTEM APPROACHES ON WED THEN WILL SEE A DECENT WIND SHIFT W/ FROPA
ON FRI. LATEST GFS IS NOT AS COLD AS BEFORE WHICH IS MORE IN LINE W/
PREVIOUS FORECASTERS THINKING. WILL SEE A FEW COOL MORNINGS OVER THE
WEEKEND W/ BELOW NORMAL TEMPS BEFORE THINGS WARM BACK UP EARLY NEXT
WEEK AS SRLY FLOW AND MOISTURE RETURN.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 66 85 69 82 69 / 50 10 10 10 10
VICTORIA 65 82 66 81 68 / 60 20 10 10 10
LAREDO 67 92 69 91 72 / 30 10 0 10 20
ALICE 65 89 66 85 69 / 50 10 0 10 10
ROCKPORT 67 82 68 79 69 / 50 20 10 10 10
COTULLA 63 91 65 86 70 / 40 10 0 10 30
KINGSVILLE 66 87 67 84 70 / 40 10 10 10 10
NAVY CORPUS 68 83 69 79 70 / 50 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS.
&&
JV/71...SHORT TERM
MG/88...LONG TERMHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 533 AM CDT MON MAR 26 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-271045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 533 AM CDT MON MAR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY AND MOVE ACROSS SOUTH TEXAS FROM WEST TO EAST. SOME OF THESE STORMS MAY BECOME SEVERE THIS AFTERNOON WITH DAMAGING WINDS AND AN ISOLATED TORNADO OR TWO BEING THE PRIMARY THREATS. FLASH FLOODING WILL ALSO BE POSSIBLE...MAINLY IN LOW-LYING RURAL SETTINGS AND IN URBAN AREAS. THIS ACTIVITY IS EXPECTED TO MOVE OUT OF MOST OF SOUTH TEXAS AND THROUGH THE VICTORIA CROSSROADS AREA LATER TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY MORNING OVER THE NORTHEASTERN SECTIONS OF THE COASTAL BEND AND OVER THE VICTORIA AREA...WITH NO SEVERE WEATHER ANTICIPATED. THUNDERSTORMS ARE EXPECTED MAINLY THURSDAY THROUGH FRIDAY OVER SOUTH TEXAS. ALTHOUGH THE POTENTIAL EXISTS FOR AT LEAST SOME STRONG THUNDERSTORMS DURING THIS TIME FRAME...THERE IS STILL SOME UNCERTAINTY WITH RESPECT TO THE TIMING AND LOCATION OF THE THUNDERSTORM-PRODUCING MECHANISMS TO DECIPHER WHETHER ORGANIZED SEVERE WEATHER WILL OCCUR AT THIS TIME. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED WEDNESDAY FOR THE GULF WATERS...THEN AGAIN ON FRIDAY AS A COLD FRONT PUSHES THROUGH THE GULF WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. TM/GW
The Corpus Christi radar (KCRP), 197 km away, was scanning. The volume nearest the first event began at 20:40 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Straight line winds from a severe thunderstorm resulted in damage across the west side of Beeville. A 4 by 8 section of a one story apartment on West Fannin St. was blown off by the winds. There was damage to large tree limbs in the area and a large hackberry tree was blown down, damaging three vehicles.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23952, 23953, 23954.